English  |  正體中文  |  简体中文  |  Items with full text/Total items : 58335/91896 (63%)
Visitors : 2458      Online Users : 125
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/41201


    Title: Computing the exact distribution of the extremes of sums of consecutive spacings
    Authors: Huffer, Fred W.;林千代;Lin, Chien-tai
    Contributors: 淡江大學數學學系
    Keywords: Cluster probabilities;Scan statistic;Symbolic computation
    Date: 1997-12-04
    Issue Date: 2010-01-28 06:55:37 (UTC+8)
    Publisher: Elsevier
    Abstract: Consider the spacings between i.i.d. uniform observations in the interval (0,1). We develop a general method for evaluating the distribution of the minimum or the maximum of random variables which are sums of consecutive spacings. We then present some applications of this method. The main idea underlying our approach was given by Huffer (1988): a recursion is used to break up the joint distribution of several linear combinations of spacings into a sum of simpler components. We continue applying this recursion until we obtain components which are simple and easily expressed in closed form. In this paper we propose an algorithm for the systematic application of this recursion. Our method can be used to solve a variety of problems involving sums of spacings or exponential random variables. In particular, our method gives another way to obtain the distribution of the scan statistic. Because the output of our procedure is a polynomial whose coefficients are computed exactly, we can supply numerical answers which are accurate to any required degree of precision.
    Relation: Computational Statistics and Data Analysis 26(2), pp.117-132
    DOI: 10.1016/S0167-9473(97)00027-3
    Appears in Collections:[Graduate Institute & Department of Mathematics] Journal Article

    Files in This Item:

    File Description SizeFormat
    Computing the exact distribution of the extremes of sums of consecutive spacings.pdf952KbAdobe PDF0View/Open
    index.html0KbHTML257View/Open
    index.html0KbHTML102View/Open
    index.html0KbHTML108View/Open

    All items in 機構典藏 are protected by copyright, with all rights reserved.


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback